[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IPk] Continuous Glucose Monitoring and other things



email @ redacted wrote:

Nanette mentioned injections. I still use injections quite a lot. 
Injected Humalog hits me faster than bolused Humalog. 

I'm certainly getting odd BGs at the moment. I know I have other 
health issues on the go which certainly won't be helping, but I may 
ask my clinic for another CGMS. 

REPLY:

Hi John

 Have you ever considered that erratic insulin absorption can be a sign of
lipodystrophy - that skin damage at injection sites might not always be manifest
with visible indentations or bumps - but that unpredicatable insulin absortption
can be another sign of it?

 I find that the issue of skin tissue damage in injection sites is largely
ignored by the medical profession, as if subcutaneous tissue damage does not
exist when in fact it does.

 The manufacturers of synthetic human insulin claim that it has virtually no
risk of skin damage and I'm not aware of pharmaceutical companies or independent
scientists having carried out any studies to contradict this or to identify the
actual rate at which insulin-induced skin damage can occur or which individuals
might be more prone to it or of any guidelines being set out for dealing with
the issue of skin changes - especially for people (even if we are in the
minority we still count!!) who go on to develop this problem and have to find
ways to deal with it (often without support from the medical profession or the
manufacturers of insulin).

 .. (sorry - I realise I'm on my rant for the day but this problem is rarely if
ever spoken about and I feel strongly about it!).

 For those of us who are more prone to skin changes / damage taking a
"pump-vacation" for a period of time gives the subcutaneous tissue a chance to
heal itself, while temporarily going back to injections provides more
predictability in insulin absorption at the same time. When insulin stops
working in a predictable timeframe this can indicate that the subcutaneous
tissue in the current injection site should be given a break from insulin
infusion and a chance to heal.

 Maybe this is not an issue which affects you but I'm glad to discover that I'm
not the only one who thinks pump therapy doesnt have to be all or nothing - I
combine insulin injections with using my pump too (- when I first went on the
pump I never thought that I would end up using both treatments - but I'm finding
that's what works best for me).

Aisling
T1 12yrs



_________________________________________________________________
Sign up for eircom broadband now and get a free two month trial.*
Phone 1850 73 00 73 or visit http://home.eircom.net/broadbandoffer
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org